Alert archive / Michigan / Small Craft Advisories in 2020

Small Craft Advisory 53, NWS Grand Rapids, MI

July 29, 2020

NWS Grand Rapids, MI issued this small craft advisory at Jul 29, 2020, 9:49 PM EDT. It took effect at Jul 30, 2020, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2020, 9:49 PM EDT (01:49 UTC)
In effect from
Jul 30, 2020, 2:00 PM EDT
Expired
Jul 31, 2020, 2:00 AM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 8:02 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 29, 8:02 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
802 PM EDT Wed Jul 29 2020

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 225 PM EDT Wed Jul 29 2020

- Isolated showers/storms ending by early evening

- Seasonable temperatures through the next week

&&

.DISCUSSION...(This evening through next Wednesday)
Issued at 225 PM EDT Wed Jul 29 2020

- Isolated showers/storms ending by early evening

Isolated showers will continue to develop across our far se
and far nne fcst areas through mid to late afternoon. An
isolated storm is also possible. However no rain is expected
across the vast majority of our area this aftn and a consensus
of latest high res model guidance suggests that any showers
or storms by early evening will be south to se of our fcst area.
This seems very reasonable given the forecasted cold frontal
position by then.

- Seasonable temperatures through the next week

A consensus of latest medium range guidance and ensembles
continue to suggest temps will average rather close to normal
for this time of year through the next 7-10 day period. Tranquil
wx is fcst as well with dry wx tonight through Saturday. A weak
low pressure system moving ne across the lower Great Lakes region
and upper disturbance moving in from the nw will combine to bring
potential for a few showers Saturday night into Sunday.

However any showers will be light and dry wx is expected for the
vast majority of the weekend. Some clouds and showers are forecast
Sunday night and Monday with the upper trough axis in place. Fair
wx will return for the middle of next week as the upper trough
axis moves east and sfc high pressure ridge takes hold of the wx
pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 747 PM EDT Wed Jul 29 2020

Clouds continue to lift and the winds have shifted to the
northwest. Expect VFR to dominate through tomorrow with a slight
chance for fog in the vicinity of JXN for a brief period between
09Z to 12Z Tomorrow.

&&

.MARINE...
Issued at 755 PM EDT Wed Jul 29 2020

Winds and waves continue to decrease as the evening continues.
Minimal wind speeds and wave heights are forecast late week given
fairly light north to ne winds that will back to the northwest
Thur/Fri afternoon.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Laurens
DISCUSSION...Laurens
AVIATION...Ceru
MARINE...Laurens
Hazardous weather outlook, Jul 29, 2:34 PM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
234 PM EDT Wed Jul 29 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300730-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
234 PM EDT Wed Jul 29 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-300730-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
234 PM EDT Wed Jul 29 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:23 PM EDTBeach Hazards StatementGRRAllegan, Ottawa, Van Buren29 hr

Nearby

Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.